It races when I wake up in the morning to help out with my kids, like I have been exercising. It will calm down sometimes when laying in bed. My Dr said my blood pressure is to low to put me on blood pressure meds. He said its anxiety & keep taking klonopin. I have been through a lot this last 7 days during my withdraws from norco pain meds. I take the klonopin it relaxes me but then I'm super lazy to get stuff done. Any advice... Thank you smoovechic
11 Apr 2012
Yes, I have some advice. Rest. The racing heart is because you are stressing out your body. Heart medicine is not for this condition, the way you describe it. Finally, does the doc know you are detoxing from narcotics? His schedule or yours?
Mornings. First stretch out your body before sitting up. This adjusts your blood flow into your arms and legs. Then sit up and dangle legs on side of bed until you feel stable. Slowly rise. Wait to be sure not dizzy. Walk slow and focus on what you are going to do. No running after kids, dashing room to room. Stay focused and your heart rate will be better.
Talk to the doc again. I think he doesn't have the whole story. Does he?I am challenging you because this is not something to hide from a doc. Ok? You should have support meds to do this. Be smart, ok?
11 Apr 2012
This is common with withdrawals from pain meds & your doctor is right about taking the klonopin. It is the anxiety. A beta blocker will slow your heartrate too much at this point. this is a temporary situation until you are through with the withdrawals from Norcos... Mary
11 Apr 2012
I agree with the others. You need to relax if you are coming down from the pain meds. You are not super lazy if you don't get everything done. It has only been 7 days. Give your body a break. I just wanted to wish you my blessings and tell you that I hope you get to feeling better really soon. Take care of yourself and hang in there. Best wishes to you. Your friend, Ruth
12 Apr 2012
I hate to always be the odd one out, but I have to disagree with the answers you've gotten thus far. Yes, of course coming off Norco is going to cause a bit of stress (more likely rebound pain if anything), but waking to a racing heartbeat is not a sign of stress. Even an insomniac is beyond the point of experiencing stress while in the occasional moments of sleep, and from split second of waking to split second of noticing your body, there is not enough time for a stress reaction to kick in. I would guess sleep apnea to be the culprite given your low blood pressure, but then that is a layman's guess. The following is not...
First, low blood pressure does not medically fit with elevated stress levels. Cortisol is the stress hormone which provides adequate stress for things such as fight or flight response, but it can also, under many circumstances, overload the system causing stress for no purpose. Good or bad, it always raises blood pressure notably. It is also uncommon for drugs to be prescribed for low blood pressure so immediately. Low BP could have its roots in many things, and medicating before understanding is not good practice.
You are taking or weening from Norco... did you recently have an operation, accident, etc.? I would assume if you were on pain medication. Medical procedures and shock inducing trauma can trigger a Cortisol response which sticks. It passes over time, but can throw your entire system off balance first resulting in long term, sometimes terminal elevations in stress hormone. This is important information to provide for a clearer answer.
On to medications. First off, Klonopin is primarily intended for panic disorder. It has a very long half-life and so keeps the patient at all times sedated to a point in order to preempt sudden Panic. It is useless for acute cases of chronic anxiety or short term treatment of anxiety because it last the longest, but also takes a long time to produce effect after dosing. If you're anxiety is peaking, waiting 30-45 minutes for the Klonopin to kick in is not exactly the best way to go. Drs prescribe Klonopin because long half-life often means less potential for abuse (yes, it appears to contradict, but once the sedation kicks in, you will remain in that state for a long while without need for more medicine, meanwhile the doctor can prescribe you as few pills as possible and keep in good standing with the FDA's crackdown squads), but they do so at a detrement to best patient care. You should be on Valium if you intend to take the anti-anxiety for a long period, and Xanax if it is only a temporary solution to your stress. Both kick in within 10-15 minutes tops, Valium can be taken sublingualy for faster administration, and though Valium remains present in the human tissues for the longest of all the common benzodiazepines, it has a noticable action of about 4 hours. Additionally Valium is also classified as a muscle relaxant, and should ease the transition off the Norco. Xanax lasts 3-4 hours, has less sedative properties, and more mood enhancing qualities. A cheerful moment or two can lower stress levels exponentially, as can laughter or crying.
So, I don't have a direct solution suggestion yet, however I would certainly request a change in anti-anxiety medication, prod your physcisian to look into the BP levels from many angles if you agree to continue the BP medication (which, guess what, in raising your BP also raises stress levels), know that the low BP and the stress you feel are unrelated, or if somehow they are linked but only lately, it is because of something you've been taking which is causing a paradoxical reaction, answer for yourself how long you were on the Norco, what strength, and how you came off of it. Norco is relativly tame as far as opiates are concerned, but there is always a slight possibility of abrupt cessesion from something which your body had become addicted to... alcohol and opioid withdraw causes potentially deadly changes in BP, temprement, homeostasis, and vitamine/mineral absorpsion.
If you are willing, I would like to know additional information regarding the purpose for the Norco, the amount and length of time you were on it, as well as the BP medication your doctor prescribed.
If this long road of maybe's hammers anything home, take away the fact that Klonopin is of no use to you given your form of stress, and it does cause marked drowsiness in comparison to others in its drug family. A trusting doctor should have no qualms about switching you to Valium, my opinion for your best option for the time.
Worry not, we'll figure this one out together.
13 Apr 2012
Hi there - great question w/ some fascinating responses! My Lady Mary of the Many #'s gave, as usual, great advice on not beating yourself up (something I think many of us r prone 2 do). From a medical standpoint, I have 2 throw in w/ Shady's awesome & well explained response. I was only confused about one thing in some responses - if I understand u correctly, ur *not* taking any kind of beta blockers/BP meds. I don't know what ur BP is - for example, have u been diagnosed w/ hypotension, orthostatic hypotension, etc. or if ur on the low end of normal? I'm on the low end of normal w/ occasional dips into hypotension w/ an abnormally high pulse & panic/anxiety d/o. My cardiologist went w/ the idea that b/c of how high my pulse rate was (did the Holter monitor, etc.) my heart was having 2 work 2 hard for 2 long causing the low BP.
Under *very* careful monitoring (have a BP cuff w/ lots of bells & whistles, including pulse rate), he started a very low dose of Propanolol & fortunately, I didn't have the bad reaction another member posted. My heart rate now is at least in the realm of normal & BP actually went up some & has remained a stable, slightly low normal. Ironically, this med also decreased the amount of Xanax I take & am much better at distinguishing between full blown panic attacks & elevated heart rate (w/ the help of the BP cuff). So, personally, I've been thrilled w/ the results of adding Enderal. Still haven't found the root cause of heart issue, but until then, this has dramatically increased quality of life. Yes, all this should be thoroughly checked by ur Dr's - just thought I'd share one of my few positive stories! :) Best wishes 4 a positive outcome!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 27 and was diagnosed with high blood pressure when I was 25. My father had high blood pressure and died of a heart attack at 49. I've been ...
4 answers • 8 Feb 2012
I asked a question earlier but i deleted on accident. I am in my bed praying the anxiety goes away. I have klonopin & it helps but I get extra ...
2 answers • 5 Apr 2012
Leaving only a 5 am & a 1 pm dose, I stopped the 1 pm dose. 4 hrs. Later, my heart started racing,cheeks got flushed & blood pressure shot up ...
3 answers • 8 Jun 2012
... I'm having trouble breathing just doing simple things like climbing stairs. My blood pressure is fine but my heart is racing. I was on 80 ...
1 answer • 16 Dec 2012
My uncle suffering from high blood pressure 140/80 and he told u that his heart beating too fast and
... sime time chest pain as well as his vein moving in his every part body like earthworm walking so advice him plz
1 answer • 15 Jan 2014